Alert archive / Illinois / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 151, NWS Chicago, IL

August 3, 2017Kendall County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 3, 2017, 8:01 PM CDT for Kendall County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 8:01 PM CDT (01:01 UTC)
Expired
Aug 3, 2017, 8:30 PM CDT
In force
29 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Kendall County, IL

The radar

The Chicago radar (KLOT), 32 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2243 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2243 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

620 
WUUS53 KLOT 040101
SVRLOT
ILC093-040145-
/O.NEW.KLOT.SV.W.0151.170804T0101Z-170804T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville Il
801 PM CDT THU AUG 3 2017

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Central Kendall County in northeastern Illinois...

* Until 845 PM CDT

* At 801 PM CDT, a severe thunderstorm was located over Plano, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Oswego, Yorkville, Plano, Sandwich, Newark and Millington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4154 8860 4168 8860 4170 8826 4156 8826
TIME...MOT...LOC 0101Z 262DEG 21KT 4162 8853 

HAIL...<.75IN
WIND...60MPH
 
$$

RC
2 follow-up statements
125 
WWUS53 KLOT 040119
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
819 PM CDT THU AUG 3 2017

ILC093-040145-
/O.CON.KLOT.SV.W.0151.000000T0000Z-170804T0145Z/
Kendall IL-
819 PM CDT THU AUG 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN KENDALL COUNTY...

At 818 PM CDT, a severe thunderstorm was located near Oswego, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Oswego and Yorkville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4155 8846 4169 8845 4170 8826 4156 8826
TIME...MOT...LOC 0118Z 261DEG 24KT 4164 8835 

HAIL...<.75IN
WIND...60MPH
 
$$

RC
178 
WWUS53 KLOT 040130
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville Il
830 PM CDT THU AUG 3 2017

ILC093-040139-
/O.CAN.KLOT.SV.W.0151.000000T0000Z-170804T0145Z/
Kendall IL-
830 PM CDT THU AUG 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENDALL COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has 
been cancelled.  However gusty winds are still possible over far 
eastern Kendall County.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.

LAT...LON 4155 8846 4169 8845 4170 8826 4156 8826
TIME...MOT...LOC 0129Z 262DEG 21KT 4166 8818 

$$

RC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:18 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 3, 7:18 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
718 PM CDT Thu Aug 3 2017

.MESOSCALE DISCUSSION...
605 PM CDT

Scattered thunderstorms have redeveloped on residual outflow
boundaries from earlier convection. Storm structure has improved
from the earlier storms, which owes to effective shear now of
35-45 kt. The storm structure in Lake and McHenry Counties has
been supercellular, exhibiting mid-level rotation. There is backed
wind flow across the Chicago metro area, so there is a non-zero
tornado threat in Lake County/northern Cook County for the next
hour or so, but the main threat will be hail and downburst
potential with these.

Further south across the western/southwestern suburbs, additional
cells have developed also along old outflow /pre-frontal trough.
These are moving into a somewhat recently tapped air mass over the
central/southern metro, so these very well may remain scattered,
sub- severe as they approach Chicago around 630-645 pm.

To the west, scattered storm segments across northwest and western
Illinois continue to move east ahead of the true cold front. Would
expect these to hold together and likely even some additional
growth into north central Illinois. These may have a scattered
severe wind threat, and would think most storms would at least
have 35 mph given the strength of the boundary and wind field
near the front. Timing for the Chicago area for this activity
would be sometime between 7:45-9:00 p.m.

MTF

&&

.SHORT TERM...
241 PM CDT

Through Friday...

The main concern continues to focus on the threat of strong to
severe thunderstorms late afternoon and into this evening.

Widely scattered prefrontal storms are ongoing across the area
this afternoon in response to weak capping and ascent from a
weak mid-level disturbance shifting across the area. This
activity should begin to wane from west to east for a period
within the next couple hours as this disturbance shifts east. The
severe threat with this activity will remain low due to unfavorable
deep layer shear. Skies may end up breaking up for a short period
late this afternoon, before the main round of strong to severe
thunderstorms develops and impacts the area this evening.

We are already seeing signs of renewed development over portions
of eastern Iowa in association with the surface cold front. Large
scale forcing for ascent is expected to continue to increase atop
the cold frontal boundary through the rest of the afternoon and
this evening as a stout mid-level disturbance, currently over the
Upper Midwest, digs southeastward towards the area. This should
continue to result in an uptick in thunderstorm development ahead
of the cold front as we head through the late afternoon hours. It
appears that these storms will then track eastward over northern
IL/northwestern IN this evening. Given the expected increasing
mid-level flow in association with the approaching disturbance,
deep layer shear should become strong enough to allow these
storms to have more organized structures, thus supporting a
higher severe threat this evening (~6 to 10 PM). At this time
strong damaging winds and large hail look to be the primary
threats.

Overall, this thunderstorm activity looks to remain quiet
progressive with the arrival of the surface front. For this
reason, the storms should come to a quick end from west to east
this evening. Heavy rain will be likely with these storms, but
the quick movement should lessen the threat of flooding.

Once the front pushes across the area, expect the winds to become
gusty out of the west. These gusty winds will continue on Friday.

KJB

&&

.LONG TERM...
330 PM CDT

Friday Night through Thursday...

By Friday night, the upper low and associated cold pool will lift
northeast of the region quickly this weekend with a quick
moderating trend in temperatures, though still a bit below
average. A broad, low amplitude long wave trough is forecast to
remain in place from the Northern Plains to New England into early
next week. One shortwave trough is forecast to pivot through the
base of the trough and approach the area Sunday, but models remain
somewhat inconsistent as far as timing and exact track, so timing
and coverage of associated pcpn remains a concern.

Some model variability and the tendency for widespread light QPF
in the GFS is resulting in many periods with low pops in the
blended model grids. It is hard to completely rule out precip in
this pattern, so have maintained chance PoPs into early next week.
Shortwave ridging building in aloft after Monday night should help
keep conditions dry through mid to late next week. The next
chance for pcpn may not be until Friday.

&&

.AVIATION...
For the 00Z TAFs...

The main weather concerns continue to focus on thunderstorm
timing and coverage through this evening.

Thunderstorm activity rapidly increased in coverage late this
afternoon in an unstable environment in advance of a cold front
sweeping across nrn IL. Scattered thunderstorm activity had
disrupted the wind field across the area, but larger scale wind
direction should set up sswly ahead of the cold front and shift to
more wswly following the fropa. Latest radar imagery trends
suggest that the front, which is hitting RFD at 0005Z, should
reach ORD/MDW at shortly after 0200Z. The fropa should occur at
DPA shortly before 02z and GYY arnd 03z. TS should be invof or
directly impacting the terminals for until frontal passage.
Prevailing wind gust should be in the 20-25 kt range with ocnl
gusts in the 30-35 range. Following the fropa, RFD should see a
period of wnwly winds, while the Chicago area terminals remain a
little south of wly.

Thunderstorm activity should come to an end following the fropa,
at which time, concerns should transition over to mvfr cigs.
Latest obs and satellite imagery indicate a transition from
stratocu to an st deck in an unseasonably cold airmass. latest
guidance still suggests that cigs should lower mvfr by arnd 06z
and then persist until arnd 14z tomorrow. Gusty wly-wnwly winds
should persist through much of the day, with cigs lifting from
mvfr to vfr by late morning.

&&

.MARINE...
330 PM CDT

Area of low pressure over southern Wisconsin this afternoon is
expected to deepen as it lifts across Lake Michigan tonight and
will continue to deepen as it lifts towards Quebec by early
Saturday. As the low passes east of the lake, the strengthening
southeast winds will shift through southwest and strengthen
further to Gale Force by Friday morning over the southern portions
of the lake and then over the northern portions of the lake in
the afternoon. Gales should increase to 40 kt in a strong
northwest gradient into Friday night. A Gale Warning has been
hoisted for the open waters of Lake Michigan. Nearshore waters
should remain below gale force and a Small Craft Advisory has been
issued. An unseasonably cool airmass overspreading the lake Friday
will support lake effect showers and thunderstorms along with the
potential for water spouts. Winds will taper late Friday night
into Saturday as high pressure builds back across the region.
Relatively light flow should continue through the remainder of the
weekend.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002...10 AM Friday to 5 AM Saturday.

LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...7 AM Friday
     to 9 PM Friday.

     Small Craft Advisory...LMZ744-LMZ745...7 AM Friday to 5 AM
     Saturday.

     Gale Warning...LMZ777-LMZ779...10 AM Friday to 3 AM Saturday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 3, 3:56 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
356 PM CDT Thu Aug 3 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042100-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
356 PM CDT Thu Aug 3 2017 /456 PM EDT Thu Aug 3 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Elevated Thunderstorm Risk...with an associated:
  Limited Tornado Risk.
  Elevated Hail Risk...up to quarter size.
  Elevated Thunderstorm Wind Damage Risk...up to 70 MPH.
  Limited Flooding Risk.

DISCUSSION:

Widely scattered  to scattered thunderstorms will continue through
this evening. Storm coverage and intensity will increase through
the late afternoon into the evening hours. One general area of
thunderstorms over northeastern and east-central Illinois into
northwest Indiana will continue to push east, with chances for
marginally severe hail, strong, damaging wind gusts and heavy
downpours. Localized flooding will be possible.

Another line of storms developing just west of the Mississippi
River along a cold front will push into northwestern Illinois by
early evening and then push east across the outlook area. With
this line, the most likely hazards are damaging winds and quarter
size hail. There is a low, but non-zero, risk of a tornado as
well, should some storms develop supercell characteristics. The
thunderstorm threat will end from west to east during the late
evening hours and come to an end by around midnight tonight.

In addition, portions of the Pecatonica River will remain in
flood.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Sunday and Monday...
  Limited Thunderstorm Risk.
Wednesday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed this afternoon through this
evening.

GENERAL STORM MOTION OF THE DAY:

East at 30 mph.

&&

LMZ740>745-042100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
356 PM CDT Thu Aug 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Elevated Thunderstorm Risk.
  Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Hazardous Conditions for Small Craft are likely.

Sunday and Monday...
  Limited Thunderstorm Risk.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
356 PM CDT Thu Aug 3 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

Thunderstorms are likely, some could be severe through this
evening south of a Bay of Green Bay to Traverse City line.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gales to 40 kt are likely Friday and Friday night.

There is a chance of thunderstorms and waterspouts Friday and
Friday evening.

There is also a chance of thunderstorms again Sunday and Monday
and again, Wednesday and Thursday.

&&

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Aug 3, 4:55 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
455 PM CDT THU AUG 3 2017

ILZ006-032215-
Lake IL-
455 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE COUNTY UNTIL 515 PM
CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lindenhurst, or over Venetian Village, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Waukegan, Gurnee, Zion, Grayslake, Round Lake, Antioch, Beach Park,
Fox Lake, Lake Villa, Gages Lake, Venetian Village, Long Lake,
Pistakee Highlands, Lindenhurst, Lakemoor, Wadsworth, Volo, Third
Lake, Lake Catherine and Grandwood Park.

Including the following interstates...
 I-94 between mile markers 1 and 10.
 I-294 between mile markers 1 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4249 8780 4246 8780 4238 8781 4230 8820
      4249 8820 4250 8818 4250 8812
TIME...MOT...LOC 2155Z 241DEG 25KT 4242 8800

RC
Local storm report, Aug 3, 5:04 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT THU AUG 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             NNW LINDENHURST         42.42N 88.03W
08/03/2017  M0.88 INCH       LAKE               IL   COCORAHS

&&

AKREIN
Special weather statement, Aug 3, 6:20 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
620 PM CDT THU AUG 3 2017

ILZ003-008-032345-
Winnebago IL-Ogle IL-
620 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OGLE AND WESTERN
WINNEBAGO COUNTIES UNTIL 645 PM CDT...

At 620 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Albany to Dakota to near Lanark. Movement
was east at 40 mph.

Half inch to dime sized hail and wind gusts up to 50 mph will be
possible with these storms.

Locations impacted include...
Rockford, Beloit, Rockton, Mount Morris, Winnebago, Pecatonica,
Forreston, Durand, Lake Summerset, Leaf River and Adeline.

LAT...LON 4250 8905 4237 8911 4201 8940 4201 8969
      4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 2320Z 269DEG 35KT 4271 8935 4236 8950 4205 8983

RC
Local storm report, Aug 3, 6:37 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
637 PM CDT THU AUG 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             ROUND LAKE PARK         42.32N 88.06W
08/03/2017  E1.00 INCH       LAKE               IL   EMERGENCY MNGR

&&

MTF
Local storm report, Aug 3, 7:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT THU AUG 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FLOOD            KANKAKEE                41.12N 87.86W
08/03/2017                   KANKAKEE           IL   PUBLIC

            A FEW FLOODED ROADS DUE TO 2-3 INCHES OF RAIN FROM
            MULTIPLE ROUNDS OF STORMS TODAY.

&&

MTF
Special weather statement, Aug 3, 7:51 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
751 PM CDT THU AUG 3 2017

ILZ011-019-020-040115-
De Kalb IL-Kendall IL-La Salle IL-
751 PM CDT THU AUG 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KENDALL...NORTHEASTERN LA
SALLE AND SOUTHEASTERN DE KALB COUNTIES UNTIL 815 PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sheridan, or near Sandwich, moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Yorkville, Plano, Sandwich, Sheridan, Somonauk, Newark and
Millington.

LAT...LON 4149 8875 4166 8875 4168 8847 4150 8847
TIME...MOT...LOC 0051Z 262DEG 21KT 4157 8867

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:04 PM CDTSevere Thunderstorm WarningLOTGrundy, Livingston41 min
Aug 3, 7:51 PM CDTSpecial Weather StatementLOTKendall24 min
Aug 3, 8:12 PM CDTSpecial Weather StatementLOTGrundy18 min
Aug 3, 8:17 PM CDTSpecial Weather StatementLOTLivingston28 min
Aug 3, 8:27 PM CDTSpecial Weather StatementLOTDuPage33 min
Aug 3, 8:35 PM CDTSpecial Weather StatementLOTKankakee, Will25 min
Aug 3, 8:54 PM CDTSpecial Weather StatementLOTWill36 min
Aug 3, 9:19 PM CDTSpecial Weather StatementLOTFord26 min
Aug 3, 9:46 PM CDTSpecial Weather StatementLOTIroquois29 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.